Alert archive / Indiana / Storm Warnings in 2025

Storm Warning 1, NWS Northern Indiana

November 26, 2025

NWS Northern Indiana issued this storm warning at Nov 26, 2025, 3:57 AM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 26, 2025, 3:57 AM EST (08:57 UTC)
Expired
Nov 26, 2025, 10:00 PM EST
In force
18 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

476 
WHUS73 KIWX 260857
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
357 AM EST Wed Nov 26 2025

LMZ043-046-261700-
/O.NEW.KIWX.SR.W.0001.251126T0857Z-251127T0300Z/
/O.EXT.KIWX.GL.W.0016.251127T0300Z-251128T0600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
357 AM EST Wed Nov 26 2025

...STORM WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EST
FRIDAY...

* WHAT...For the Storm Warning, west winds 30 to 40 knots with
  gusts up to 50 knots and waves 12 to 18 feet. For the Gale 
  Warning, northwest winds 30 to 40 knots with gusts up to 45 
  knots and waves 12 to 17 feet expected.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Storm Warning, until 10 PM EST this evening. 
  For the Gale Warning, from 10 PM this evening to 1 AM EST 
  Friday.

* IMPACTS...Storm force winds and hazardous waves will capsize or
  damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
3 follow-up statements
929 
WHUS73 KIWX 261558
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1058 AM EST Wed Nov 26 2025

LMZ043-046-270000-
/O.CON.KIWX.SR.W.0001.000000T0000Z-251127T0300Z/
/O.CON.KIWX.GL.W.0016.251127T0300Z-251128T0600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1058 AM EST Wed Nov 26 2025

...STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM
EST FRIDAY...

* WHAT...For the Storm Warning, west winds 30 to 40 knots with 
  gusts up to 50 knots and waves 12 to 18 feet. For the Gale 
  Warning, northwest winds 30 to 40 knots with gusts up to 45 
  knots and waves 12 to 17 feet expected.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Storm Warning, until 10 PM EST this evening. 
  For the Gale Warning, from 10 PM this evening to 1 AM EST 
  Friday.

* IMPACTS...Storm force winds and hazardous waves will capsize 
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
565 
WHUS73 KIWX 261947
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
247 PM EST Wed Nov 26 2025

LMZ043-046-270400-
/O.CON.KIWX.SR.W.0001.000000T0000Z-251127T0300Z/
/O.CON.KIWX.GL.W.0016.251127T0300Z-251128T0600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
247 PM EST Wed Nov 26 2025

...STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM
EST FRIDAY...

* WHAT...For the Storm Warning, west winds 30 to 40 knots with 
  gusts up to 50 knots and waves 12 to 18 feet. For the Gale 
  Warning, northwest winds 30 to 40 knots with gusts up to 45 
  knots and waves 12 to 17 feet expected.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Storm Warning, until 10 PM EST this evening. 
  For the Gale Warning, from 10 PM this evening to 1 AM EST 
  Friday.

* IMPACTS...Storm force winds and hazardous waves will capsize 
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
636 
WHUS73 KIWX 270250
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
950 PM EST Wed Nov 26 2025

LMZ043-046-271100-
/O.EXP.KIWX.SR.W.0001.000000T0000Z-251127T0300Z/
/O.CON.KIWX.GL.W.0016.251127T0300Z-251128T0600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
950 PM EST Wed Nov 26 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...
...STORM WARNING WILL EXPIRE AT 10 PM EST THIS EVENING...

* WHAT...Northwest winds 30 to 40 knots with gusts up to 45 knots
  relaxing to northwest winds 20 to 30 knots with gusts to 35
  knots Thursday and Thursday night. Waves 12 to 17 feet tonight,
  receding to 10 to 14 feet Thursday night. 

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 1 AM EST Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this storm warning went out at Nov 26, 12:51 AM EST, 3 hours 6 minutes earlier. Its key messages:

  • Strong westerLy winds will gust 40-50 mph on Wednesday. Remaining breezy and chilly on Thanksgiving with gusts to 35 mph.
  • Lake effect snow showers are likely Wednesday afternoon through Thursday night, mainly along and north of the Indiana Toll Road. Reduced visibilities and snow accumulations will create difficult travel in spots.
  • A period of accumulating wet snow is possible late Saturday into Saturday night, best chances (70%) north of US 24. Impacts to post-thanksgiving travel possible.
Area forecast discussion, Nov 26, 12:51 AM EST, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1251 AM EST Wed Nov 26 2025

.KEY MESSAGES...

- Strong westerLy winds will gust 40-50 mph on Wednesday. Remaining
  breezy and chilly on Thanksgiving with gusts to 35 mph.

- Lake effect snow showers are likely Wednesday afternoon
  through Thursday night, mainly along and north of the Indiana
  Toll Road. Reduced visibilities and snow accumulations will
  create difficult travel in spots.

- A period of accumulating wet snow is possible late Saturday
  into Saturday night, best chances (70%) north of US 24.
  Impacts to post-thanksgiving travel possible.

&&

.DISCUSSION...
Issued at 230 PM EST Tue Nov 25 2025

Surface low pressure deepens east-northeast through the northern
Great Lakes tonight into Thursday in response to a robust negatively
tilted upper level wave digging through. This will send a strong
cold front east through the local area later tonight into early
Wednesday (07-12z), accompanied by a narrow line of gusty rain
showers and rapidly falling temperatures. Pressure rises and intense
post-frontal CAA will allow winds to pick up immediately in the
morning, with a tight low level height gradient keeping westerly
winds up through the day on Wednesday. Momentum transfer progs in
model forecast soundings suggest persistent gusts in the 40-50 mph
range on Wednesday. HREF probs for 45 mph or greater or still around
30%, but did opt for a CWA-wide Wind Advisory per collaboration.
This gradient does relax into Thanksgiving, though it will be chilly
and still breezy (gusts 30-35 mph).

The lake effect snow machine will also get going in cold westerly
flow Wednesday afternoon through at least Thursday night, mainly
impacting areas along and north of the Indiana Toll Road. Lake-850
mb temps near 20C with a decent signal for omega and saturation wrt
ice to align in lower portions of the DGZ. However, westerly flow
will be strong, likely limiting parcel residence time and
organization for a higher end LES event in favored wnw flow snow
belts. There likely will be enough snow for reduced visby's and
impacts to travel however, particularly in southwest Michigan
where a Winter Weather Advisory was issued.

Attention over the weekend will then turn to the next upper level
trough to dig out into the central Plains on Saturday, then making
the turn east-northeast into the Great Lakes by Sunday. A broad area
of strong theta-e advection and isentropic lift will develop within
the a leading low level jet. This along with incoming mid level dcva
and upper diffluence allows an expansive area of precipitation to
blossom in advance of the system sfc trough and developing weak sfc
low. Ptype looks to begin as wet snow for most at some point
Saturday into Saturday evening before mixing with or changing to
rain/drizzle Sunday morning as WAA eventually overwhelms the column.
Ensemble probs from the LREF and NBM are for approximately 70% of
the members dropping 3" or more of snow (10:1 ratio) in nw IN and sw
MI, which drops to near 20% in our far southeast (Lima area).
Definitely a system to keep an eye on given the potential for post-
thanksgiving travel impacts.

&&

.AVIATION /06Z TAFS THROUGH 06Z THURSDAY/...
Issued at 1250 AM EST Wed Nov 26 2025

A strong cold front will continue to push across northwest/north
central Indiana to begin this forecast valid period. Southwest
winds will veer to the west-southwest overnight into early
Wednesday morning as mixed layer deepens in post-frontal
environment. Surface wind gusts to 35 to 40 knots are possible
by mid-late morning and will continue through the afternoon and
evening before somewhat subsiding overnight tonight into early
Thursday morning. A brief period of improved cigs is expected
with dry slot feature for the remainder of the overnight, but
cold advection MVFR stratocu will overspread terminals during
the day with cigs of 1000-2000 ft likely. This cold air will be
accompanied by an increasing lake effect snow potential by later
this morning through tonight, with best chances along/north of
the Toll Road. This fetch will put KSBN on southern fringe of
most favored lake effect snow area with a good deal of
uncertainty in timing of lower vsby/cigs with lake effect snow
bands at KSBN. The period of potential greatest impacts at KSBN
could be this afternoon into early this evening and will carry
TEMPO IFR vsby group for KSBN. Otherwise, a band of pre-frontal
showers/drizzle will impact terminals briefly to begin the
period, but precip amounts will be light.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory from 7 AM EST /6 AM CST/ this morning to 7 PM
     EST /6 PM CST/ this evening for INZ005>009-012>015-017-
     018-020-022>027-032>034-103-104-116-203-204-216.
OH...Wind Advisory from 7 AM this morning to 7 PM EST this evening
     for OHZ001-002-004-005-015-016-024-025.
MI...Wind Advisory from 7 AM this morning to 7 PM EST this evening
     for MIZ078>081-177-277.
     Winter Weather Advisory from 10 AM this morning to 7 AM EST
     Friday for MIZ078-079-177-277.
MARINE...Gale Warning from 4 AM early this morning to 1 AM EST Friday
     for LMZ043-046.

&&

DISCUSSION...Steinwedel
AVIATION...Marsili
Hazardous weather outlook, Nov 25, 2:35 PM EST, 13 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
235 PM EST Tue Nov 25 2025

MIZ078-079-177-277-261945-
Cass MI-St. Joseph MI-Northern Berrien-Southern Berrien-
235 PM EST Tue Nov 25 2025

...WIND ADVISORY IN EFFECT FROM 7 AM EST  /6 AM CST/ TO 7 PM EST
/6 PM CST/ WEDNESDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 7 AM
EST FRIDAY...

This Hazardous Weather Outlook is for southwest Michigan.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ005>007-103-104-204-MIZ080-081-261945-
Elkhart-Lagrange-Steuben-Northern La Porte-Eastern St. Joseph IN-
Western St. Joseph IN-Branch-Hillsdale-
235 PM EST Tue Nov 25 2025 /135 PM CST Tue Nov 25 2025/

...WIND ADVISORY IN EFFECT FROM 7 AM EST  /6 AM CST/ TO 7 PM EST
/6 PM CST/ WEDNESDAY...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Lake effect snow showers may create difficult travel in spots
Wednesday afternoon through Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ008-009-012>015-017-018-020-022>027-032>034-116-203-216-OHZ001-
002-004-005-015-016-024-025-261945-
Noble-De Kalb-Starke-Pulaski-Marshall-Fulton IN-Whitley-Allen IN-
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Northern Kosciusko-Southern La Porte-Southern Kosciusko-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
235 PM EST Tue Nov 25 2025 /135 PM CST Tue Nov 25 2025/

...WIND ADVISORY IN EFFECT FROM 7 AM EST  /6 AM CST/ TO 7 PM EST
/6 PM CST/ WEDNESDAY...

This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-261945-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
235 PM EST Tue Nov 25 2025

...GALE WARNING IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST FRIDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Nearby

Storm Warnings in Indiana, 2025Every storm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.